Format

Send to

Choose Destination
Ann Intern Med. 1979 Oct;91(4):565-7.

Renal amyloidosis and subcutaneous drug abuse.

Abstract

Two drug addicts who practiced subcutaneous injection of crushed tripelennamine and pentazocine tablets, a practice known as "skin-popping," developed nephrotic syndrome and demonstrated amyloidosis on renal biopsy. These patients had chronic inflammation of the skin in the form of abscesses and ulcerations. Although both patients were long-standing drug abusers, they had practiced intradermal drug administration for only 3 years. The occurrence of amyloidosis in these patients appears to relate to their particular drug habir and must be considered in the differential diagnosis of proteinuria in this patient population.

PMID:
484955
DOI:
10.7326/0003-4819-91-4-565
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center